MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE SPHERX II - PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE SPHERX II - PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 8452500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/01/2010
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation nor have radiographs been provided to confirm the reported event.Potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: "bending, fracture or loosening of implant component(s)." "nonunion or delayed union." no product returned.
 
Event or Problem Description
Received information from patient stating he was informed of screw loosening and was seeking advice from nuvasive to consult with surgeon in regards to current situation.No revision surgery has been reported.

Brand Name
NUVASIVE SPHERX II - PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6748511
Report Number2031966-2017-00095
Device Sequence Number1063463
Product Code NKB
UDI-Device Identifier00887517266514
UDI-Public00887517266514
Combination Product (Y/N)N
PMA/510(K) Number
K092287
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2013
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8452500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2017
Initial Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1